Aspirin is a commonly used drug often taken to relieve aches, pains and fevers.
It can also be used to reduce inflammation and prevent blood clots.
However, like any medication, it comes with potential risks.
Express.co.uk spoke to some health professionals about some of the dangerous side effects of aspirin.
Doctor Chun Tang, medical director and GP at Pall Mall Medical, warned that it could trigger internal bleeding.
“Aspirin can irritate the stomach lining, leading to gastrointestinal bleeding or ulcers,” he said.
“This risk is higher in individuals with a history of stomach ulcers or gastrointestinal bleeding.”
He added: “Aspirin is an anticoagulant, meaning it can inhibit blood clotting.
“While this property is beneficial for preventing blood clots, it can pose a risk for individuals with bleeding disorders or those taking other anticoagulant medications.”
Pharmacist for Chemist Click, Abbas Kanani, warned that this could appear in the form of frequent nosebleeds and bruising more easily.
“And if you cut yourself, the bleeding may take longer than normal to stop,” he said.
In the case of an allergic reaction to aspirin it could also result in finding blood in your poo.
Abbas said: “Some people have a serious reaction after taking aspirin.
“This may include coughing up blood or having blood in your pee, poo or vomit or the whites of your eyes turn yellow or your skin turns yellow or your pee gets darker which can be signs of liver problems.”
GP Dr Suhail Hussain, advised seeking immediate medical help if you notice any of these issues.
He said: “The likelihood of experiencing side effects from aspirin increases with prolonged usage or higher doses.
“Recognizing signs of overuse, such as prolonged bleeding after minor cuts, easy bruising, or frequent nosebleeds, is crucial.
“If any of these symptoms occur, discontinuing aspirin and consulting a GP is essential.
“For more severe symptoms like significant bleeding, seeking immediate medical attention or calling emergency services is imperative.”
He also explained that there are ways to minimise the risk of these problems occurring.
Dr Hussain said: “To mitigate these risks, it’s recommended to take aspirin with food and consider additional stomach protection, like medication such as omeprazole.
“Also, try to avoid taking other anti-inflammatory drugs like ibuprofen at the same time as aspirin to minimise the risk of bleeding.”
If you are having an allergic reaction to aspirin you might experience hives, swelling, or difficulty breathing. You should call 999 or go to the nearest A&E.